Starting Over and Need Help

I have had migraines since I was a teenager, mostly around my period.  During stressful times in my life, they would increase. All of a sudden in February 2006 I started to get them everyday, my primary dr. told me there was 3 options, 1) take meds as they occure.  Which was out of the question because insurance only lets you have 9 pills a month.  2) Topamax, which I started in the spring of '06 and it was awful, I was very light headed and my extremities were constantly tingling.  Not to mention that the migraines did not go away.  The info I received with my rx was misprinted.  Meaning that it said that Topamax could cause constipation and in fact it causes diarrhea.  I lost 30 pounds.  I went on with the diarrhea, which turned into bloody stool about 8-10 times per day until a talk with my ob/gyn said I needed to see a gastrointerologist which led to a colonoscopy to remove hemeroids that developed because of the diarrhea.  All of these dr's knew I was on Topamax and none said that diarrhea was a side affect.  I did my own research and found very easily online that the opposite was true.  So I told my dr. that I wanted to get off of it.  So I was put on a tricyclic antidepressant, (the 3rd and last option) amitriptyline, after the colonoscopy in October.  It was the last resort because my BP runs normal low and this medication can lower your BP.  I finally had some relief, I was getting migraines 2-4 times per week, which I thought was great.  I did put on 35 pounds, but I didn't care because I needed to gain some back anyway.  So, in July at my annual exam with my ob/gyn, we talked about my progress with the amitriptyline and I was shocked when he said that I was doing awful and needed to go to a neurologist.  He said that I should only be getting 2-3 per month, not per week.   He also discovered that my heart rate was really hi.  My resting h/r was 110.  I usually run about 60-70.  Since then, I have been monitoring it and it ranges from 104ish to 120.  I have just weened off of the amitriptyline and no one can tell me (not the dr., pharmacist) how long it takes to get out of your system.  Needless to say, my migraines are back everyday and very bad, at least the amitriptyline dulled them when I had them.  So, I have been praying a lot for what to do next.  I got a list from my ins. for neurologists in the Madison, WI (UW) area.  I am torn because this has cost us so much money, and we have bcbsil ppo, it used to be the gold standard, but now they don't pay for much at all.  I was thinking of changing over to an HMO the first of the year, so that there wouldn't be so much out of pocket expense, but I don't know if I can wait that long.  I have 2 small children, 5 and 2 and I hate not being there for them.  Does anyone have any suggestions, even Dr. refferals, anything would be appreciated.  Thanks for your help.  Oh, I have had a CT scan that came up clean.  And I do know my food triggers.  I started keeping a food/migraine diary the beginning of August.
dawstro dawstro
31-35, F
3 Responses Aug 13, 2007

Hi, I am Holistic Healer and inteference in proper development this organs I help many women with this problem. From story I understand your problems they are related to your young age and in your sexual organs development something chapped which negatively influence this process and live scare, which create the pain. In my knowledge during time the frequency of pain increase, also pregnancies influence increase pain level. Women told mi that all the medicines made worst and increase the problems, some painkillers give some rest but the best is go to bead and try rest. I heal this on 1 or 2 session; some time is need to made some diet not difficult to do.<br />
I will wait for your respond. Best wishes.<br />
Jan

Hi,<br />
I have a experiance with this subject and first I want to clear that migraine is not ilnes but is a symtoms of phisical problems. In my knolage and experiances to this samples the problem is leleated to ovanurales of the women. The medication made more damage and do not help for this problems. I help several women in the same condition and they was recover from there problems 100%. Some diet exercisies help but on short time. I hope that information give you some help.<br />
Thanks<br />
Jan

maybe try effexor. i had a migraine every day for a year...started on effexor, they have been increasing the dose over the past year, and the headaches are greatly reduced. not gone, i dont think they ever will be gone, but reduced.